Lg Cwd
icon-nav-help
Need Help

Submit your question to our team of health care professionals.

icon-nav-current-questions
Current Question

See what's on the mind of the community right now.

icon-conf-speakers-at-a-glance
Meet the Team

Learn more about our world-renowned team.

icon-nav-archives
DTeam Archives

Review the entire archive according to the date it was posted.

icon-question-mark
September 21, 2005

Diagnosis and Symptoms, Type 2

Question from Hermitage, Tennessee, USA:

My biological father had latent diabetes. I have been tested over the years and the results were always negative. Throughout the last couple of months, I have had itching in the vaginal region but not actually a yeast infection. I tried Monistat, but all that did was burn. After trying the Monistat, I noticed foam or bubbles in my urine. The itch and foam went away but returned two months later. Again, I tried Monistat and had the same results, burning, foam. I used Vagisil and Monistat cream, also. It has been about one month since I have had to use anything, but the foam is still there at times. Can this be diabetes? Other than what I have described, I have no other symptoms. I have had weight loss because I went on a diet. I am not hungrier or thirstier, not urinating more frequently, just had eyes checked. Nothing is any different except for the "outer itching" in the vaginal region and foam some times. I am a little nervous about this so I am looking forward to your answer.

Answer:

Over the counter remedies such as Monistat are meant to be tried once. If they don’t work after you complete the treatment, you should see a physician. Since you are having vaginal itching and your father had diabetes, I would suggest you also have a fasting blood sugar done to screen for diabetes.

JS